Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Asthma Allergy Clin Immunol. 2004 Dec;24(4):452-455. Korean. Case Report.
Kim KM , Kim SH , Kwon HS , Jeong YY , Kwon YE , Park HW , Kim SH , Kim TB , Park HK , Jang YS , Kim SS , Kim YK , Cho SH , Min KU , Kim YY .
Department of Internal Medicine and Medical Research Center, Seoul National University College of Medicine, Seoul, Korea. youyoung@plaza.snu.ac.kr
Abstract

Inhalational anesthetics are widely used because of rapid induction, good control of anesthesia and rapid recovery from anesthesia. Halothane is no longer used because of life-theatening hepatotoxicity. The mechanism is known as immune-mediated reaction caused by metabolite-modified hepatic protein antigens. Hepatotoxicity due to other inhalational anesthetics such as enflurane or isoflurane is very rare, but cross-sensitization between halothane and enflurane or isoflurane may occur. No other drug hypersensitivity except hepatotoxicity of inhalational anaesthetics is reported till now. We experienced a case that generalized urticaria developed during general anesthesia by enflurane. Intradermal skin test of enflurane was positive, so we confirmed that the mechanism was IgE-mediated immune reaction. This is the first case of drug hypersensitivity other than hepatotoxicity by enflurane.

Copyright © 2019. Korean Association of Medical Journal Editors.